Hail, Tippah
- When
- May 10, 12:15 PM CST to 12:20 PM CST
- Where
- Tippah County, Ripley Arpt
- Measured
- 0.88 in hail
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 34.720, -89.020
Daytime heating on May 10, 2007 helped to develop scattered showers and thunderstorms during the afternoon and evening hours. Some of the storms produced large hail and flash flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
Daytime heating on May 10, 2007 helped to develop scattered showers and thunderstorms during the afternoon and evening hours. Some of the storms produced large hail and flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at May 10, 9:11 AM CST, 3 hours 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1011 AM CDT THU MAY 10 2007 .DISCUSSION... A WARM AND HUMID AIRMASS PERSISTS ACROSS THE MID SOUTH THIS MORNING. DAYTIME HEATING CONTINUES ACROSS MOST OF THE AREA AND THIS HAS ALLOWED FOR INCREASED INSTABILITY TO DEVELOP. THIS SHOULD CONTINUE AND WITH THE ENVIRONMENT ONLY WEAKLY CAPPED IN MOST AREAS...EXPECT SHOWERS AND THUNDERSTORMS TO CONTINUE TO BECOME MORE NUMEROUS LATER THIS AFTERNOON DURING PEAK DAYTIME HEATING. HAVE RAISED POPS TO LIKELY ACROSS SOUTHWEST PORTIONS OF THE AREA WHERE NUMEROUS SHOWERS AND THUNDERSTORMS ARE ALREADY ONGOING THIS MORNING. HAVE ALSO LOWERED TEMPS A BIT IN WESTERN AREAS DUE TO INCREASED CLOUD COVER AND ONGOING CONVECTION. OTHERWISE...FORECAST LOOKS ON TRACK. UPDATED ZONES AND GRIDS WILL BE OUT SHORTLY. && .PREV DISCUSSION... /ISSUED 224 AM CDT THU MAY 10 2007/ DISCUSSION... ANOTHER DAY OF SCATTERED AFTERNOON THUNDERSTORMS IS IN STORE FOR THE AREA. CONDITIONS HAVE NOT CHANGED MUCH FROM YESTERDAY EXCEPT THAT THERE IS MORE CLOUD COVER FROM LAST NIGHT/S THUNDERSTORMS ACTIVITY. THIS MAY KEEP TEMPS DOWN A COUPLE DEGREES FROM YESTERDAY. ATMOSPHERE REMAINS MOIST AND UNSTABLE OVER THE REGION AS THE UPPER LOW MOVES THROUGH EAST TEXAS TODAY. WIND FIELDS ARE WEAK IN THE LOWER LEVELS WHICH SHOULD PREVENT WIDESPREAD SEVERE ACTIVITY. LIKE YESTERDAY...THERE COULD BE AN ISOLATED STORM OR TWO THAT PRODUCES SMALL HAIL WITH LOCALIZED DAMAGING WIND. CONVECTION SHOULD CONTINUE THROUGH THE EVENING BEFORE DIMINISHING OVERNIGHT. VERY MUCH A REPEAT SITUATION FOR FRIDAY AS THE UPPER LOW BEGINS TO MOVE INTO THE CENTRAL GULF. ACTIVITY MAY BE MORE CONTAINED ACROSS THE NORTHERN HALF OF THE FORECAST AREA AS MODELS ARE SHOWING SOME DRIER AIR OVER MS. ALTHOUGH...THERE ARE SOME DOUBTS AS TO WHETHER OR NOT THE LACK OF MOISTURE IS PROPERLY RESOLVED. RAIN CHANCES SHOULD BEGIN TO DECLINE ON SATURDAY AS THE LOW MOVES FURTHER INTO THE GULF. GFS/NAM CONTINUE TO SHOW MOISTURE HANGING OVER THE REGION WITH THE NAM A LITTLE FURTHER NORTH WITH THIS MOISTURE. ON SUNDAY...DRIER AIR ADVECTS INTO THE REGION FROM THE NORTH AND THE FIRST HALF OF THE WEEK APPEARS TO BE DRY WITH TEMPS IN THE 80S AND LOWS MAINLY IN THE 60S. NEXT CHANCE OF RAIN IS WEDNESDAY AS A FRONT APPROACHES THE REGION FROM THE NORTH. && .PRELIMINARY POINT TEMPS/POPS... MEM 88 69 86 68 / 50 30 50 30 MKL 89 65 85 63 / 50 30 50 30 JBR 86 65 84 65 / 50 30 50 30 TUP 89 66 86 65 / 50 30 40 30 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && JLH/DNV
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 314 AM CDT THU MAY 10 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-111015- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 314 AM CDT THU MAY 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN IN THE AFTERNOON HEAT AND HUMIDITY AND LINGER THROUGH THE EVENING. ISOLATED WIND DAMAGE ALONG WITH SMALL HAIL WILL BE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE FRIDAY AND SATURDAY. ISOLATED WIND DAMAGE ALONG WITH SMALL HAIL WILL BE POSSIBLE WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. VALLE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1214 PM CDT THU MAY 10 2007 TNZ090-101745- HARDEMAN TN- 1214 PM CDT THU MAY 10 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...HARDEMAN COUNTY. SEVERAL STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WERE LOCATED BETWEEN SILERTON AND SAULSBURY...INCLUDING THE CITY OF BOLIVAR AT 1214 PM CDT...MOVING EAST AT 5 MPH. PEOPLE IN HARDEMAN COUNTY...INCLUDING THE CITY OF BOLIVAR...SHOULD MONITOR THIS STORM CLOSELY..
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1233 PM CDT THU MAY 10 2007 MSZ003-004-101800- TIPPAH MS-BENTON MS- 1233 PM CDT THU MAY 10 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...BENTON AND TIPPAH COUNTIES. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER GRAVESTOWN AT 1233 PM CDT...MOVING EAST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN BENTON AND TIPPAH COUNTIES...INCLUDING THE CITY OF RIPLEY...SHOULD MONITOR THIS STORM CLOSELY..
The Memphis radar (KNQA), 104 km away, was scanning. The volume nearest the first event began at 18:15 UTC.
4 hail, 2 flash flood. Local standard time, as filed.
Heavy rain produced standing water on Mill Street in Blue Mountain.
Heavy rain produced 4 to 5 inches of standing water over a couple of roadways 3 miles east of Sandy Springs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2007Every state in 2007This day in weather historyWarnings in Mississippi, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 32966, 32968, 32970, 32971, 32974, 32977.